Alert archive / Iowa / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 26, 2025, 5:53 PM CDT for Benton County, Buchanan County, Iowa County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2025, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 26, 2025, 6:43 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, IA, Buchanan County, IA, Iowa County, IA
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:26 PM CDT, 3 hours 27 minutes earlier. Its key messages:
- Heat Advisory remains in effect for a portion of the area this afternoon into the early evening. Additional heat headlines may be needed this weekend, particularly on Sunday.
- Strong to severe storms remain possible this afternoon and evening, with damaging winds being the main threat.
- With a wet pattern across the area and a daily risk of showers and thunderstorms capable of producing heavy rainfall, area rivers are expected to see rises. Refer to the hydrology section for more information.
Area forecast discussion, Jun 26, 2:26 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
226 PM CDT Thu Jun 26 2025
.KEY MESSAGES...
- Heat Advisory remains in effect for a portion of the area this afternoon
into the early evening. Additional heat headlines may be
needed this weekend, particularly on Sunday.
- Strong to severe storms remain possible this afternoon and
evening, with damaging winds being the main threat.
- With a wet pattern across the area and a daily risk of showers
and thunderstorms capable of producing heavy rainfall, area
rivers are expected to see rises. Refer to the hydrology
section for more information.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 211 PM CDT Thu Jun 26 2025
Hot and humid conditions were observed across the area, with
heat indices around 2 PM this afternoon around the 95 to 102
degree range, and temperatures hovering around 90 degrees for
most locations. We are keeping an eye on a line of showers and
storms that have developed over central Iowa ahead of a cold
front that will eventually cross our area by this evening into
the overnight hours, albeit in a decaying fashion after midnight
tonight. Before then, some air mass convection is progged by
some of the CAMs late this afternoon as instability builds to
the tune of 1500-2500 J/kg MLCAPE. Although deep-layer shear
appears to be quite meager (<25 knots), steep low-level lapse
rates and high Pwats to around 2 inches should support the
threat for locally strong winds due to wet microbursts. SPC has
maintained a Slight Risk (level 2 of 5) for severe weather for
areas along and northwest of a Sigourney Iowa to Galena Illinois
line, with a Marginal Risk (level 1 of 5) for severe storms
elsewhere in our CWA. Along the Highway 20 corridor, low-level
shear appears to be stronger due to a more veering wind profile
instead of a uni-directional profile farther south, so a brief
tornado can't be ruled out across our far north.
Friday looks to be largely dry, with the line of showers and storms
diminishing to only a few showers by sunrise. CAM guidance suggests
very little in the way of additional activity along the front as it
sweeps through the CWA. Also, the front should help usher in some
cooler conditions, with high temperatures warming to the upper
70s north to the middle 80s south.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 226 PM CDT Thu Jun 26 2025
Friday night through Monday
Assessment...Very high (>90%) of heat and humidity continuing.
Heat and humidity builds back in for the weekend with Sunday
being the hottest day. It is possible for heat indices to once
again warm to above 100 degrees F as temperatures warm to near
90 degrees with lower to middle 70s dew points. LREF exceedance
probabilities of heat indices of 100 degrees or more are around
10 to 30% - something to keep an eye on.
With the heat dome back into the area for Sunday, the question
becomes will a weak upper level disturbance approaching the area
generate diurnal convection. The model consensus suggests this with
a 30 to 50% coverage Sunday afternoon/evening.
An approaching front on Monday (associated with the pattern change
aloft) raises questions regarding the rain potential. Several
deterministic model runs suggest very little in the way of rain.
However, there are several members from the respective ensemble runs
that generate rain. Thus, the model consensus is biased toward
the ensembles but the areal coverage for any rain is only
20-40%.
Monday night through Wednesday
Assessment...medium (40-60%) confidence on near normal temperatures.
Low (<25%) confidence on rain chances.
The pattern change to west-northwest flow aloft will help keep
temperatures around or slightly above normal. With the heat dome
suppressed southward, the more tropical moisture that would
fuel storms is not present. Thus, the deterministic model runs
and nearly all of their respective ensemble members have dry
conditions Monday night through Wednesday.
However, there are weak disturbances in the flow aloft moving
through the area Tuesday and Wednesday. Thus, we cannot fully
rule out the possibility of a rogue storm developing during the
diurnal heating cycle on Tuesday and Wednesday. If this were to
occur, areal coverage would be under 10 percent.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1245 PM CDT Thu Jun 26 2025
VFR conditions will continue with widespread FEW to BKN daytime
cumulus clouds in place. We are watching a broken line of
showers and storms approaching eastern Iowa from the west ahead
of a cold front, which will eventually move through this evening
into the overnight hours tonight. Some of these storms could be
strong to severe, with locally strong wind gusts to around 40
knots possible along with MVFR/IFR visibility reductions under
heavy downpours. This afternoon, we can't rule out an isolated
storm, so used PROB30 groups to highlight this threat. By Friday
morning after sunrise, MVFR ceilings are possible, along with a
wind shift behind the front.
&&
.HYDROLOGY...
Issued at 212 PM CDT Thu Jun 26 2025
Forecast crests along portions of the Cedar River have trended lower
into next week due to less rainfall anticipated over the next 24
hours, particularly across the upstream section of the basin
(northwest of Vinton). Additional rounds of heavy rainfall over the
weekend into early next week could result in changes to the timing
and magnitude of the forecast crests. However, the latest river
level forecasts are only accounting for forecast rainfall (QPF) over
the next 24 hours. Confidence has increased enough at Marengo along
the Iowa River to potentially reach Minor flood stage by this
weekend, so have issued a River Flood Watch for this site.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for IAZ052-053-
064>068-077-078-087>089-098-099.
IL...Heat Advisory until 7 PM CDT this evening for ILZ007-009-
015>018-024>026-034-035.
MO...Heat Advisory until 7 PM CDT this evening for MOZ010.
&&
SHORT TERM...Schultz
LONG TERM...08/Schultz
AVIATION...Schultz
HYDROLOGY...UttechHazardous weather outlook, Jun 26, 2:31 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 231 PM CDT Thu Jun 26 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 231 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Dangerous heat continues this afternoon into the early evening hours with peak heat indices of 95 to 105. A Heat Advisory remains in effect for much of the area. Thunderstorms should become more widespread late this afternoon through the evening hours as a line of storms moves across the area. A few severe storms are possible, with the primary threat being locally damaging wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Heat and humidity will continue Friday through Sunday with peak heat indices near to above 100 degrees on Sunday. Heat headlines may be needed. There is a daily risk of showers and thunderstorms Friday through Monday. Heavy rainfall could lead to a risk of flooding for some area rivers due to repeated heavy rainfall in the headwaters. River Flood Watches continue for portions of the Cedar, Iowa and Wapsipinicon Rivers. Please refer to the latest statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this afternoon and evening. Rainfall reports over 1 inch will be appreciated. JTS
In the hours before
Local storm report, Jun 26, 1:18 PM CDT, 4 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
118 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Tstm Wnd Dmg 1 SE Osborn 41.51N 90.25W
06/25/2025 Henry IL Emergency Mngr
Numerous trees damaged in Ponderosa Hills
subdivision, including several uprooted.
Time estimated using radar.
&&
MTFLocal storm report, Jun 26, 1:20 PM CDT, 4 hours 33 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Quad Cities IA IL
120 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Tstm Wnd Dmg Davenport 41.56N 90.60W
06/25/2025 Scott IA Fire Dept/Rescue
Large tree limb down on the road.
0409 PM Tstm Wnd Dmg Green Rock 41.48N 90.36W
06/25/2025 Henry IL Trained Spotter
Large tree branch down.
0413 PM Tstm Wnd Dmg 1 SE Osborn 41.51N 90.25W
06/25/2025 Henry IL Emergency Mngr
Numerous trees damaged in Ponderosa Hills
subdivision, including several uprooted.
Time estimated using radar.
0414 PM Tstm Wnd Dmg 1 E Osborn 41.51N 90.25W
06/25/2025 Henry IL Public
Large trees down.
0426 PM Tstm Wnd Dmg 4 NE Osborn 41.55N 90.21W
06/25/2025 Rock Island IL Public
Damage to campers and a large branch down on
a truck.
0429 PM Tstm Wnd Gst 3 NNE Calamus 41.86N 90.74W
06/25/2025 M66 MPH Clinton IA Public
PWS measured gust with damage nearby
suggesting 70 - 80 mph downburst.
0431 PM Tstm Wnd Dmg 5 NE Calamus 41.88N 90.70W
06/25/2025 Clinton IA Public
Pictures of a roof panel off a farm
structure and the total destruction of
detached garage. Estimated 70-80 mph winds.
0441 PM Tstm Wnd Dmg Grand Mound 41.82N 90.65W
06/25/2025 Clinton IA Public
Large trees down in town.
0442 PM Tstm Wnd Gst 2 SSE Grand Mound 41.80N 90.63W
06/25/2025 M60 MPH Clinton IA Public
PWS measured a 60 MPH gust. Wires also
reported down in Grand Mound.
0508 PM Tstm Wnd Dmg 2 E Clinton 41.85N 90.20W
06/25/2025 Clinton IA Emergency Mngr
Multiple trees down in the city of Clinton
blocking roads.
0509 PM Tstm Wnd Dmg Fulton 41.87N 90.16W
06/25/2025 Whiteside IL Public
Tree branches and trees down in town.
0510 PM Tstm Wnd Dmg 2 W Fulton 41.87N 90.19W
06/25/2025 Clinton IA Trained Spotter
Healthy tree branch down, E 10 inches in
diameter.
&&
MTFSpecial weather statement, Jun 26, 4:37 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
437 PM CDT Thu Jun 26 2025
IAZ040-051-262245-
Buchanan IA-Benton IA-
437 PM CDT Thu Jun 26 2025
...Strong thunderstorms will impact portions of Buchanan and northern
Benton Counties through 545 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairbank to 7 miles south of Meskwaki
Casino. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
Locations impacted include...
Independence, Vinton, Jesup, Urbana, Dysart, Fairbank, Winthrop,
Hazleton, Keystone, Quasqueton, Lamont, Garrison, Brandon, Rowley,
Aurora, Mount Auburn, Stanley, Wapsipinicon Golf Course, Vinton
Memorial Airport, and Fontana County Park.
This includes Interstate 380 between mile markers 44 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Iowa.
&&
LAT...LON 4264 9161 4257 9163 4204 9205 4195 9230
4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 2136Z 237DEG 36KT 4261 9210 4189 9271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:05 AM CDT | Heat Advisory | DVN | Cedar, Clinton, Des Moines, Henry, Jefferson, Johnson and 8 more | 16 hr |
| Jun 26, 10:52 AM CDT | River Flood Watch | DVN | Benton, Iowa | 21 days |
| Jun 26, 4:37 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 68 min |
| Jun 26, 6:08 PM CDT | Special Weather Statement | DVN | Delaware | 52 min |
| Jun 26, 6:48 PM CDT | Special Weather Statement | DVN | Iowa | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.